Jump to content
dalsaan

My mum prescribed Ad - grrrr

Recommended Posts

dalsaan

I rang my mum on the weekend to check and see how she was traveling as she has been struggling with her health for a year of more.

 

She advised her Dr has started her on AD's. I asked which one - pristiq and why. She said he thinks Im not coping with being sick (read asking questions he cant answer)

 

I looked up the adverse effects warnings - may cause issues if you have glaucoma, are on blood thinners, have heart issues - tick, tick, tick. Mum also said he started her on other

medication as she has very low HDL cholesterol which causes ... depressive symptoms.

 

I asked did he mention the cholesterol issue might affect your mood - no

did he advise to be even more careful about bleeds as it could interfere with your anti-coagulant medication? - no

 

I cant tell you how @#$% furious I was. I said to her I would stop taking it - taper off even though you have only taken 5.

 

he read the consumer information leaflet and is taking my advice but if I got my hands on that quack GRRR.

 

Sorry just needed to let of steam with people who would understand

Share this post


Link to post
compsports

To quote a former chief I worked under many years ago -

 

JFC, what the h-ll is going on here?

 

I have nothing brilliant to add except to say I feel your pain.

 

Comp Sports

Share this post


Link to post
Baxter

ACK! an SNRI because she asks questions. Thank goodness you caught the error in time, Dalsaan.

Share this post


Link to post
Skyler

ACK! an SNRI because she asks questions. Thank goodness you caught the error in time, Dalsaan.

 

Hi Baxter, I don't think that is uncommon. It would be interesting to learn how many meds are prescribed because docs find patients to be 'demanding', and hand out scripts because they do not have the time and or inclination to listen. ~S

Share this post


Link to post
Altostrata

In my opinion, no one should be prescribing Pristiq for any reason!

 

If you want a nasty antidepressant that raises blood pressure, causes anxiety, and has bad withdrawal, you can prescribe Effexor.

 

After only 5 days, dalsaan, your mum could just quit Pristiq. Maybe she could talk to you before accepting any other prescriptions for anything.

Share this post


Link to post
jr1985

My dad was prescribed citalopram because he was grieving after his father died.

 

First of all, he should never have been prescribed it. What kind of moron considers grief a pathological state that requires drug treatment.

 

Secondly, he has tried to quit twice using the "alternate days" approach, as advised by his doctor. Both times have resulted in him become severely depressed and crying. I managed to convince him to get back on and I am going to help him taper off using the 10% every 3-6 weeks method. AFAIK, citalopram can be dissolved in water, which will make things easier for him.

 

Anyway, I hope you manage to convince your mum to stop taking it before its too late!

Share this post


Link to post
Jemima

I rang my mum on the weekend to check and see how she was traveling as she has been struggling with her health for a year of more.

 

She advised her Dr has started her on AD's. I asked which one - pristiq and why. She said he thinks Im not coping with being sick (read asking questions he cant answer)

 

I looked up the adverse effects warnings - may cause issues if you have glaucoma, are on blood thinners, have heart issues - tick, tick, tick. Mum also said he started her on other

medication as she has very low HDL cholesterol which causes ... depressive symptoms.

 

I asked did he mention the cholesterol issue might affect your mood - no

did he advise to be even more careful about bleeds as it could interfere with your anti-coagulant medication? - no

 

I cant tell you how @#$% furious I was. I said to her I would stop taking it - taper off even though you have only taken 5.

 

he read the consumer information leaflet and is taking my advice but if I got my hands on that quack GRRR.

 

Sorry just needed to let of steam with people who would understand

 

You anger is altogether justified. I was on Pristiq for five months and I can attest that it is a really awful drug.

Share this post


Link to post
Barbarannamated

Dalsaan,

Good catch. I doubt the doc has any clue although that is not an excuse. I think of the meds that my parents have been on and off of - many of mom's CTd by dad - and I cringe.

 

Well done, Dalsaan.

 

B

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...